MAUDE Adverse Event Report: ARTHROCARE CORP. SMARTSTITCH PERFECTPASSER SUTURE CARTRID; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ARTHROCARE CORP. SMARTSTITCH PERFECTPASSER SUTURE CARTRID; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number OM-8176
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Foreign zipcode: (b)(6).
 
Event or Problem Description
It was reported that during a bankart intervention a patient with instability of the left shoulder was scheduled to be intervened with a smartstitch perfectpasser suture cartridge equipment had been made by the hospital.Once the patient was asleep, and the procedure started, it was noticed by the surgeon that the suture cartridge was not the right one.The surgeon decided to stop the procedure.Due to this cancellation it was not reported any injury or damage to patient.Same procedure with the correct cartridge was scheduled six days later and it was successfully completed.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
One om-8176 smartstitch perfect passer suture cartridge reported on was not used for treatment and was not returned for evaluation.A second complaint was opened for the same procedure, same situation.The surgical procedure was scheduled with reservation of speedlock and speedstich equipment but a smartstitch suture cartridge was made available.Smartstitch, speedlock and speedstitch products were acceptable individually but not used since the components were incompatible with each other.The complaint is not functional or damage related, but ordering related.The surgery was ceased and rescheduled using speedlock and speedstich product.The sales rep was then present and provided the list of references to send when booking speedlock/speedstich to avoid further mistakes in the future.Per ifu: ¿the smartstitch¿ suturing device handle is a reusable device designed for use with a smartstitch connector and smartstitch suture cartridge for placing suture through soft tissue.¿ (as is speedlock, speedstitch is intended for use with speedlock, speedstitch).It was not reported who ordered or provided the incompatible cartridges.No valid lot number provided.Complaint review was completed.Product met specifications upon release to distribution.No further investigation is warranted at this time.
 
Additional Manufacturer Narrative
The reported device, used in treatment, was not returned for evaluation.A relationship between the product and reported incident cannot be established as the product was not returned.Complaint history review for part number om-8176 the previous 36 months and failures related to ¿suture cartridge was not the right one¿ issue found 0 (zero) similar complaints.Dhr/ batch record review is not possible as the device lot number is not available at this time.Without the reported product a fully visual and functional evaluation cannot be performed and customer¿s complaint cannot be confirmed.An exact root cause cannot be determined without evaluation of the device; however, factors unrelated to the manufacture or design of the device that could have contributed to the reported event include: (1) incorrect suture cartridge.No containment or corrective actions are recommended at this time.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.
 
Additional Manufacturer Narrative
The initial incident report was submitted with incorrect manufacturing site information and registration number (b)(6).The correct manufacturing site information and registration number is (b)(6).Corrected data: d3 and g1 manufacturing site name and address information.

Brand Name
SMARTSTITCH PERFECTPASSER SUTURE CARTRID
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key9270727
Report Number1219602-2019-01366
Device Sequence Number2409033
Product Code GAT
UDI-Device Identifier00817470005820
UDI-Public00817470005820
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K123268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOM-8176
Device Catalogue NumberOM-8176
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/10/2019
Supplement Date Received by Manufacturer12/17/2019
02/08/2020
02/12/2020
Initial Report FDA Received Date11/03/2019
Supplement Report FDA Received Date12/27/2019
02/08/2020
02/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age30 YR